Hi guys, I have been on Mirtazapine 30mg for about 6 years now and has worked well for me, but the last few months I have been slipping and the doctor added in Zoloft 50mg, anyone one else out there on two meds? I'm also getting nausea and agitation with the new med, will this pass, I'm on my second week of the new med. I have a son with special needs so I need to get going motivated and moving again, hope this works. Thanks.
Is it common to be on more than one type of medication for depression/anxiety?
- 28 Nov 2013 by Gar sunlight
- 24 October 2014
- zoloft, depression, post traumatic stress disorder, anxiety, obsessive compulsive disorder, panic disorder, generalized anxiety disorder, mirtazapine, doctor, medication
Not unusual at all to be on a cocktail of meds to control our symptoms. I take 5 meds to control my bipolar and anxiety symptoms. You will experience some side effects when you first start Zoloft so be patient. They should subside this week and you be feeling better within the month. Takes a little time and patience.
Hi, Gar! It's very common to combine antidepressants from different classes as they act on different neurotransmitters in the brain. Mirtazapine is a Tricyclic (as an andrenergic antagonist) and Zoloft is an SSRI (serum serotonin uptake inhibitor).
It's also not unusual to add antipsychotic and mood stabilizing medications.
I take Effexor, Seroquel, lithium, and Aricept for Bipolar and anger/anxiety issues.
Best wishes, WCV
Yes, Gar sunlight, It is very normal to take more than one med for depression/anxiety. Please don't worry. The side effects should pass soon.
Take note of how you are feeling, so you can report back to your Dr. I hope
everything works out well so you will be there for your son. Good Luck.~~DD
Absolutely. I tale cymbalta, seroquel, ambien , trazodone, and klonopin. These r not all anti depression meds, The seroquel is considered a mood stabilizer. In the past 15 years I have tried various combos. I am confident in trying almost any combo because I know the side affect is just temporary. The best mix for me has been Prozac ( witch really speeds up your metabolism and I couldn't sleep so my dr gave me trazodone., another anti depressant. That has the side effect of makes u tired . Perfect ! Sometimes the only way to cure an uncomfortable side effect is to add another RX to counteract . As time goes by... New stuff is out there to help us. I am bi-polar, have major depression , fibromyalgia and am alcoholic. It's tricky and takes a great deal of patience . Good luck to you and your son. I use my kids totally as my higher power:). Happy thanksgiving!
Hi GarSunlight. Yes it is a very common practice to prescribe 2 antidepressants together. Many of these drugs work well together. I personally take Cymbalta (antidepressant) & Abilify (antipsychotic). This drug cocktail has been a blessing but neither of them work at all for me on their own.Take care &good luck
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Aug 2011 • 14 answers
Zoloft has me @ the end of my rope & I can't keep feeling this way. I need input on sedating SSRI'S?
Posted 31 Aug 2011 • 9 answers
Posted 12 Dec 2011 • 1 answer
Posted 21 Jul 2012 • 2 answers
Posted 10 Jan 2014 • 3 answers